Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Prescribed mucinex for bronchitis. Swallowed pill and stuck in throat. Getting breathing difficulty. Concerned

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I have had bronchitis during the past week, and am just getting over it. As part of my regimen, I have been taking Mucinex to break up the mucous. Tonight I swallowed one of these tablets, and it appeared to get stuck in my throat. Since I have had some difficulty getting XXXXXXX breaths anyway as a result of the bronchitis, I am a little concerned. I am a 61-year-old mostly healthy female. I have been drinking water, hot tea, and little bits of banana. Is it possible that this could cause damage?
Posted Sun, 10 Mar 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sudhir 49 minutes later

If your are sure that difficulty in XXXXXXX breaths didn't start after taking the pills , then we can assume that pill didn't get lodged in air-pipe that is trachea. Pills stuck in throat and not in air-pipe generally get dislodged and stop causing symptoms.In this case you won't need help and there won't be damaged caused by it.

Foreign bodies lodged in airway generally cause symptoms like breathlessness, chest discomfort, chocking feeling , gasping , breathing sounds and restlessness.Do watch for such symptoms.

If there are any of these symptoms do consider visit to doctor.Doctor would check for air entry in both lungs and if needed suggest a xray or scan.Doctor would also check if the pill is still lodged in throat.

Do continuing drinking water and eating bananas. but don't over do it as you might feel nauseated and vomit, which sometimes can cause aspiration.

Hope this answers your question.Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor